72.7K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Side Effects to Mental State

3 REPLIES 3
Sue C
Community Champion

Re: Side Effects to Mental State

No problem. I hope things get resolved soon x

Charli-Owen
Member

Re: Side Effects to Mental State

Thank you so much for taking the time to respond to my post 🙂

I am in the process of researching the different types of hormone therapy as my mum is adamant that she wants to remain on them, which is understandable.

I'm hoping that there will be another alternative that she can try, maybe Tamoxifen as I've read about that a lot but she'd not tried it as of yet. I'm also wondering if she can lower the dose of the hormone therapy. All things that hopefully her BCN and oncologist will be able to clear up.

Thanks again for your response and I hope you continue to experience very mild side effects from the hormone therapy 🙂 xx

Sue C
Community Champion

Re: Side Effects to Mental State

Hi Charli

So sorry to read about your Mum. It must be so worrying for you all.

I'm not sure how helpful this is but just wanted to share my experience with you. I have been on letrozole for about 6 months. When I saw the consultant at the start of that time, he asked me if I was on any anti depressants. I told him that I take amitriptyline, which was prescribed years ago for tension headaches. He said that was good because if I hadn't been taking them, he would have prescribed them anyway. They can help with sleep and anxiety which must be a side effect of the letrozole. I'm generally coping OK with this medication. 

I'm sure that this must have been looked into for your Mum. But this is just to say these side effects can happen. Please go back to the consultant and see what else can be done.

Sending a hug xx

 

Charli-Owen
Member

Side Effects to Mental State

Hi, I'm wondering if anyone can help me.

My mum has been on hormone tablets as a preventative measure after being treated for breast cancer last year. She started off on Letrozole but then was changed to Exemestane about 5 months ago. All in all she's been on these hormone tablets for about a year.

Since starting the hormone tablets she took an immediate decline in her mental state and has been suffering from severe anxiety and depression. She has been admitted to hospital twice in this time and although has made small improvements, she is still very far away from the person she used to be.

She had a brain scan as there were concerns that her decline could have been due to secondary caner within the brain but this has since come back all clear.

 

I'm just wondering if there is anyone else out there who has experienced this kind of extreme deterioration with their mental health after starting hormone treatment following treatment for breast cancer?

Or if anyone knows of anyone or has any informarion that could shed some light on what I have been experiencing with my mum?

 

Any advice would be really appreciated

Charli x